UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 54

of 'Immediate hypersensitivity reactions to radiocontrast media: Clinical manifestations, diagnosis, and treatment'

54
TI
Reactions to radiocontrast media.
AU
Hong SJ, Wong JT, Bloch KJ
SO
Allergy Asthma Proc. 2002;23(5):347.
 
Adverse reactions to radiocontrast media (RCM) occur unexpectedly and may be life-threatening. This article describes an anaphylactoid reaction (AR) in one patient. The term AR refers to a syndrome clinically similar to anaphylaxis, but these reactions are independent of immunoglobulin E antibody-mediated mast cell or basophil degranulation. This article briefly reviews the literature regarding RCMs and types of reactions to RCM. The risk factors for AR to RCM infusions will be discussed along with current concepts of the pathogenesis of RCM-induced ARs. This article also describes the therapeutic management of patients who have had a previous adverse reaction to RCM and provides an approach to patients who have breakthrough reactions despite adequate premedication, but require additional radiographic studies.
AD
Department of Medicine, Harvard Medical School, Clinical Immunology and Allergy Units, Division of Rheumatology, Allergy, and Immunology, Massachusetts General Hospital, Boston, Massachusetts, USA.
PMID